Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 25, 2005, 6:43 AM EST for Dixie County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2005, 6:43 AM EST (11:43 UTC)
- Expired
- Mar 25, 2005, 7:15 AM EST
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Dixie County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:35 AM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 251143 SVRTAE FLC029-251215- /O.NEW.KTAE.SV.W.0039.050325T1143Z-050325T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 643 AM EST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIXIE COUNTY IN FLORIDA THIS INCLUDES THE CITY OF CROSS CITY * UNTIL 715 AM EST * AT 636 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF CROSS CITY...OR ABOUT 8 MILES EAST OF STEINHATCHEE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROSS CITY BY 650 AM EST... LAT...LON 2980 8326 2963 8333 2932 8296 2978 8269 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:33 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 25, 2:33 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 233 AM EST FRI MAR 25 2005 .SYNOPSIS...THE 03 UTC SURFACE ANALYSIS SHOWED AN EAST-WEST ORIENTED WARM FRONT ACROSS THE NORTHERN GULF. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN DEVELOPING ALONG AND NORTH OF THIS FRONT. IN FACT, WE WITNESSED AN IMPRESSIVE STORM SPLIT OVER APALACHEE BAY. IN THIS CASE THE LEFT MOVER (WHICH IS CURRENTLY MOVING INTO TAYLOR COUNTY) IS NEARLY AS IMPRESSIVE AS THE RIGHT MOVER, AND WEVE SEEN SOME VERY IMPRESSIVE CROSS SECTIONS WITH THIS LEFT MOVER INDICATING THE POTENTIAL FOR UNUSUALLY LARGE HAIL. OTHER THAN THOSE TWO SUPER CELLS MOST OF THE RAIN HAS BEEN SHOWERY AND DISORGANIZED. THE LONG TERM VAPOR LOOP SHOWS THE SHORT WAVE TROUGH THAT RACED ACROSS NORTHERN MEXICO YESTERDAY MORNING IS NOW MOVING EAST OVER OUR AREA, AND THIS HAS PROBABLY HELPED IN THE INITIATION OF DEEP MOIST CONVECTION NEAR THE FRONT. && .SHORT TERM...THE RAIN SHOULD TAPER OFF LATER THIS MORNING AS THE WARM FRONT MOVES RAPIDLY NORTHWARD AND THE SHORT WAVES RACES OFF TO THE EAST. WE WILL INCLUDE THE MENTION OF STRONG STORMS GIVEN THE IMPROVING INSTABILITY AND DEEP LAYER VERTICAL SHEAR. MOIST ONSHORE FLOW OVER THE COOLER SHELF WATERS AND LAND MASS MAY PRODUCE AREAS OF DENSE FOG TONIGHT AND SATURDAY MORNING. THE NEXT SIGNIFICANT RAIN CHANCES WILL BE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT, AS A COMPLICATED FRONTAL SYSTEM OVER THE SOUTHEAST U.S. INTERACTS WITH AN ACTIVE SUBTROPICAL JET AND ABUNDANT DEEP LAYER MOISTURE AND INSTABILITY. ALTHOUGH THE MODELS STILL DIFFER ON THE DETAILS, THERE IS ENOUGH OF A CONSENSUS THAT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THIS TIME FRAME. WE ARE GROWING INCREASINGLY CONCERNED ABOUT THE SEVERE WEATHER THREAT THIS WEEKEND. IT WOULD BE UNUSUAL TO HAVE SUCH A LONG PERIOD (24-36 HOURS) OF FAVORABLE SEVERE WEATHER PARAMETERS IN THIS AREA, BUT NUMERICAL GUIDANCE IS FORECASTING THIS SCENARIO. OF PARTICULAR CONCERN IS THE ABUNDANT INSTABILITY AND DEEP LAYER VERTICAL WIND SHEAR. WITH A QUASI-STATIONARY FRONTAL BOUNDARY NEAR OR JUST NORTH OF OUR REGION SATURDAY AFTERNOON AND EVENING, THERE COULD BE ENHANCED 0-1 KM SHEAR AND A TORNADO THREAT. ANOTHER WAVE OF SEVERE WEATHER WILL BE POSSIBLE IF A POWERFUL SQUALL DEVELOPERS AHEAD OF AN APPROACHING COLD FRONT SUNDAY MORNING. WE WILL BEGIN TO ALERT THE PUBLIC ABOUT THIS THREAT FOR THE MORNING PACKAGE. && .MARINE...WINDS AND SEAS WILL BE AT CAUTION LEVELS TODAY BEFORE SUBSIDING TONIGHT. ANOTHER ROUND OF CAUTION LEVELS WILL OCCUR SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT FRONTAL SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 80 60 81 65 / 50 20 40 60 PANAMA CITY 77 63 79 66 / 50 20 40 60 DOTHAN 78 60 82 64 / 30 10 40 70 ALBANY 78 58 81 63 / 30 10 40 70 VALDOSTA 79 61 82 66 / 50 10 40 60 CROSS CITY 78 62 79 67 / 50 20 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && FOURNIER
Hazardous weather outlook, Mar 25, 3:55 AM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EST FRI MAR 25 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-252050- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 355 AM EST FRI MAR 25 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AN UPPER LEVEL DISTURBANCE IS INTERACTING WITH A WARM FRONT AND PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING. A FEW OF THESE STORMS HAVE BEEN SEVERE...WITH REPORTS OF LARGE HAIL. THIS THREAT WILL CONTINUE UNTIL THIS AFTERNOON. AS THE AFTERNOON GOES ON MOST OF THE RAIN WILL END AS THE WARM FRONT MOVES NORTH OF THE REGION AND THE UPPER LEVEL DISTURBANCE MOVES EAST. .DAYS TWO THROUGH SEVEN... THERE IS A MODERATE RISK OF SEVERE WEATHER SATURDAY AFTERNOON THROUGH SUNDAY MORNING. A COMPLEX FRONTAL SYSTEM WILL BE POSITIONED WEST AND NORTHWEST OF THE REGION SATURDAY AND SATURDAY NIGHT. THE PROXIMITY OF THIS FRONT...COMBINED WITH FAVORABLE INSTABILITY AND VERTICAL WIND SHEAR...WILL GIVE THIS REGION AN ENHANCED SEVERE WEATHER THREAT. THIS THREAT WILL LAST FOR A LONGER PERIOD OF TIME THAN NORMAL...POSSIBLY FOR A PERIOD OF 24 TO 36 HOURS. PLEASE MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS POTENTIALLY SERIOUS SITUATION. A COLD FRONT WILL MOVE EAST SUNDAY NIGHT AND MONDAY MORNING...BRINGING WITH IT A SQUALL LINE. SOME OF THE STORMS IN THIS SQUALL LINE MAY BE SEVERE SUNDAY MORNING. THE RAIN WILL END MONDAY AS COOLER DRIER AIR MOVES INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE AND BIG BEND COASTS. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. FOURNIER
In the hours before
Local storm report, Mar 25, 2:59 AM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 AM EST FRI MAR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 5 SE PERRY 30.06N 83.52W
03/25/2005 1.75 INCH TAYLOR FL LAW ENFORCEMENT
SEVERAL REPORTS OF GOLF BALL SIZED HAIL AT THE SE END OF
PERRY EXTENDING TO POINTS SE. THIS INCLUDES, PINE BLUFF
ROAD, HOLT ROAD, SAN PEDRO, AND COUNTY RD 30.
&&
GOULDSpecial weather statement, Mar 25, 5:35 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 535 AM EST FRI MAR 25 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-251800- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 535 AM EST FRI MAR 25 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 100 PM EST FRIDAY AFTERNOON (NOON CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:48 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 57 min |
| Mar 25, 2:34 AM EST | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 56 min |
| Mar 25, 4:29 AM EST | Severe Thunderstorm Warning | TAE | Madison | 16 min |
| Mar 25, 5:23 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 37 min |
| Mar 25, 5:56 AM EST | Severe Thunderstorm Warning | TAE | Dixie, Taylor | 49 min |
| Mar 25, 9:33 AM EST | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 42 min |
| Mar 25, 12:12 PM EST | Severe Thunderstorm Warning | TAE | Dixie | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.